Alert archive / Alabama / Small Craft Advisories in 2017

Small Craft Advisory 50, NWS Mobile, AL

October 28, 2017

NWS Mobile, AL issued this small craft advisory at Oct 28, 2017, 5:06 AM CDT. It took effect at Oct 28, 2017, 1:00 PM CDT. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Oct 28, 2017, 5:06 AM CDT (10:06 UTC)
In effect from
Oct 28, 2017, 1:00 PM CDT
Expired
Oct 29, 2017, 3:29 PM CDT
In force
26 hr
Issued by
NWS Mobile, AL

The text

As transmitted.

435 
WHUS74 KMOB 281006
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
506 AM CDT SAT OCT 28 2017

...SMALL CRAFT ADVISORY IS IN EFFECT FROM 1 PM CDT THIS AFTERNOON
UNTIL 4 PM CDT SUNDAY AFTERNOON FOR THE GULF WATERS INCLUDING
SOUTHERN MOBILE BAY AND THE MISSISSIPPI SOUND...

.A STRONG OFFSHORE FLOW WILL DEVELOP OVER THE COASTAL WATERS TODAY
IN THE WAKE OF A COLD FRONT, AND WILL CONTINUE THROUGH LATE 
SUNDAY. 

GMZ631-632-650-655-670-675-281815-
/O.NEW.KMOB.SC.Y.0050.171028T1800Z-171029T2100Z/
SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
506 AM CDT SAT OCT 28 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
4 PM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT FROM 1 PM CDT THIS AFTERNOON TO 4 PM
CDT SUNDAY. 

* WINDS...NORTH WINDS INCREASING TO 20 TO 25 KNOTS.

* WAVES/SEAS...SEAS OFFSHORE BUILDING UP TO 7 FEET WELL OFFSHORE.
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS
OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
4 follow-up statements
084 
WHUS74 KMOB 281849
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
149 PM CDT SAT OCT 28 2017

...SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 4 PM CDT SUNDAY 
AFTERNOON FOR THE GULF WATERS INCLUDING SOUTHERN MOBILE BAY AND 
THE MISSISSIPPI SOUND...

.A STRONG OFFSHORE FLOW WILL DEVELOP OVER THE COASTAL WATERS
TODAY IN THE WAKE OF A COLD FRONT, AND WILL CONTINUE THROUGH LATE
SUNDAY.

GMZ631-632-650-655-670-675-290300-
/O.CON.KMOB.SC.Y.0050.000000T0000Z-171029T2100Z/
SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
149 PM CDT SAT OCT 28 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT SUNDAY...

* WINDS...NORTH WINDS INCREASING TO 20 TO 25 KNOTS.

* WAVES/SEAS...SEAS OFFSHORE BUILDING UP TO 7 FEET WELL OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS
OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
096 
WHUS74 KMOB 290305
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1005 PM CDT SAT OCT 28 2017

...SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 4 PM CDT SUNDAY
AFTERNOON FOR THE GULF WATERS INCLUDING SOUTHERN MOBILE BAY AND
THE MISSISSIPPI SOUND...

.A STRONG OFFSHORE FLOW WILL DEVELOP OVER THE COASTAL WATERS
TODAY IN THE WAKE OF A COLD FRONT, AND WILL CONTINUE THROUGH LATE
SUNDAY.

GMZ631-632-650-655-670-675-291115-
/O.CON.KMOB.SC.Y.0050.000000T0000Z-171029T2100Z/
SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1005 PM CDT SAT OCT 28 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT SUNDAY...

* WINDS...NORTH WINDS OF 20 TO 25 KNOTS.

* WAVES/SEAS...SEAS OFFSHORE BUILDING UP TO 7 FEET WELL OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS
OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
900 
WHUS74 KMOB 291202
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
702 AM CDT SUN OCT 29 2017

...SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON
FOR THE GULF WATERS INCLUDING SOUTHERN MOBILE BAY AND THE MISSISSIPPI
SOUND...

.A STRONG OFFSHORE FLOW WILL CONTINUE OVER THE COASTAL WATERS THROUGH
LATE THIS AFTRENOON. 

GMZ631-632-650-655-670-675-292015-
/O.CON.KMOB.SC.Y.0050.000000T0000Z-171029T2100Z/
SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
702 AM CDT SUN OCT 29 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* WINDS...NORTH WINDS OF 20 TO 25 KNOTS.

* WAVES/SEAS...SEAS UP TO 7 FEET WELL OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS
OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
582 
WHUS74 KMOB 292029 AAA
MWWMOB

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
329 PM CDT SUN OCT 29 2017

GMZ631-632-650-655-670-675-292130-
/O.CAN.KMOB.SC.Y.0050.000000T0000Z-171029T2100Z/
SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
329 PM CDT SUN OCT 29 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Oct 28, 4:47 AM CDT, 19 minutes earlier.

Area forecast discussion, Oct 28, 4:47 AM CDT, 19 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
447 AM CDT Sat Oct 28 2017

.NEAR TERM /Now Through Saturday night/...
(Today and Tonight)...The cold front moved through
West Mobile around 3AM this morning, and now extends from near
Camden south toward the eastern shore of Mobile Bay. This front is
expected to continue to make steady progress to the east across the
remainder of the forecast area over the next several hours and move
east out of the eastern portions of the forecast area by around 10AM
this morning. A thin line of showers will continue along the
immediate frontal boundary, with some patchy stratiform post-frontal
rains gradually dissipating. The heavier overnight showers and
thunderstorms developed along a pre-frontal trof, and some of those
storms produced areas of very heavy rainfall. Portions of Baldwin
county Alabama and Escambia county Florida received upwards of 4.5
inches of rainfall overnight, prompting several Flash Flood Warnings
for those areas, but the heavier rainfall has since moved off to the
east of the impacted areas. These stronger showers and thunderstorms
along the pre-frontal trof are beginning to weaken and move more
rapidly to the east, which is in good agreement with the latest WRF-
ARW mesoscale model (which has handled this event rather well), and
should be east of the forecast area just before sunrise this
morning. After the post-frontal rains move east of the area by this
afternoon, cooler and drier air will filter into the region. Highs
today ranging from the mid 50s over northwestern zones to the upper
60s and near 70 extreme southeastern coastal zones. These highs will
likely be in the middle part of the day, with temperatures likely
falling slightly during the afternoon hours, particularly over the
interior counties. Much colder temperatures expected tonight, with
lows falling into the mid 30s over much of the interior, and low to
mid 40s all the way south to the coast. 12/DS

.SHORT TERM /Sunday Through Monday night/...
On Sunday, surface high continues its eastward movement over the
central Gulf Coast in the wake of a cold front. This dry stable
airmass will keep rain chances at zero in the short term. Prepare
for another day of below average max temps with most inland areas
struggling to get out of the 50s. Winds are expected to be mostly out
of the northwest on Sunday, but as surface ridge axis travels
eastward overnight winds will begin to become more southerly
throughout the day. Widespread overnight lows will be in the 40s
with some interior areas reaching the upper 30s prior to sunrise
Monday.

The southerly component to the winds should allow for temps
on Monday to reach the upper 60s though the air remains relatively
dry with dew points in the 40s. With clear skies, temperatures will
follow diurnal trends reaching the mid 40s during the overnight
hours. DJ/17

.LONG TERM /Tuesday Through Friday/...
On Tuesday, a combination of the dry overhead airmass coupled with
zonal mid-level flow keeps the weather locally relatively inactive
though there is some indication of a weak stationary front
establishing itself just to the north of our forecast area in
central Alabama. With stagnant winds during the day Tuesday, expect
near normal temperatures in the low to mid 70s. By nightfall,
temperatures will be able to reach the lower 50s which should be
kept in mind for those who may be outdoors Halloween evening.

On Wednesday, an eastward moving broad trough with the axis centered
over the plains will be the focus for the any possible upcoming
inclement weather in the latter half of the week. A steady south
wind will allow more Gulf moisture to return to our forecast area
though rain chances are still minimal for Wednesday and most of
Thursday. Model guidance is indicating that the aforementioned
trough axis should promote a significantly more moist air column
locally with PWAT values possibly above 1.5 inches. As such, chance
POPs have been added in for late in the day Thursday going into
Friday. Temperatures remain rather consistent with highs in the mid
70s and minimum temps in the mid to upper 50s. DJ/17

&&

.MARINE...
A strong offshore flow will be developing today, especially
over the open Gulf waters, as a cold front moves off to the east of
the marine area. Rain showers will be ending west to east across the
marine area today with the frontal passage. The strong offshore flow
is expected to continue through Sunday afternoon, but expect
diminishing winds and subsiding seas by Sunday night. Winds will
become predominately light southeasterly Monday through late
Wednesday, as high pressure drifts east across the marine area. 12/DS

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      58  37  62  38 /  40   0   0   0
Pensacola   64  42  62  42 /  60  10   0   0
Destin      69  45  63  46 /  70  10   0   0
Evergreen   56  37  62  34 /  60  10   0   0
Waynesboro  56  34  62  33 /  40   0   0   0
Camden      55  38  60  35 /  60  10   0   0
Crestview   66  37  62  32 /  70  10   0   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Oct 27, 2:00 PM CDT, 15 hours 6 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Mobile AL
200 PM CDT Fri Oct 27 2017

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-281045-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
200 PM CDT Fri Oct 27 2017

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.

.DAY ONE...Rest of Today and Tonight

Showers and isolated thunderstorms will be possible through tonight
as a cold front approaches and moves through the area. Severe storms
are not expected.

There is a moderate risk of rip currents along area beaches today
and tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

There is a possibility of some patchy light frost across interior
southeast Mississippi and interior southwest Alabama Saturday night
and again Sunday night for areas of north of 1-10.

.SPOTTER INFORMATION STATEMENT...

Activation of SkyWarn severe spotter networks is not expected
through Thursday.

GMZ630>635-650-655-670-675-281045-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Destin to Pensacola FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Destin to Pensacola FL from 20 to 60 NM-
200 PM CDT Fri Oct 27 2017

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...Rest of Today and Tonight

Increasing winds and seas late today and tonight will result in
increasing hazards to small craft.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

A moderate to strong offshore wind flow will continue to create
hazardous conditions from small craft through late Sunday.

In the hours before

Special weather statement, Oct 28, 12:26 AM CDT, 4 hours 40 minutes before
Special Weather Statement
National Weather Service Mobile AL
1226 AM CDT SAT OCT 28 2017

FLZ201-203-280615-
Escambia Inland FL-Santa Rosa Inland FL-
1226 AM CDT SAT OCT 28 2017

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN SANTA ROSA AND CENTRAL ESCAMBIA COUNTIES UNTIL 115 AM CDT...

At 1226 AM CDT, the strong thunderstorm was located 5 miles northwest
of Pace, moving northeast at 25 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Point Baker.

LAT...LON 3061 8722 3062 8725 3069 8732 3100 8704
      3081 8683 3060 8718 3060 8719 3059 8720
      3061 8720 3059 8722
TIME...MOT...LOC 0526Z 222DEG 22KT 3067 8722
Special weather statement, Oct 28, 12:55 AM CDT, 4 hours 11 minutes before
Special Weather Statement
National Weather Service Mobile AL
1255 AM CDT SAT OCT 28 2017

ALZ264-266-FLZ201>204-280700-
Baldwin Coastal AL-Baldwin Central AL-Escambia Inland FL-
Santa Rosa Coastal FL-Escambia Coastal FL-Santa Rosa Inland FL-
1255 AM CDT SAT OCT 28 2017

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN BALDWIN...CENTRAL SANTA ROSA AND SOUTH CENTRAL ESCAMBIA
COUNTIES UNTIL 200 AM CDT...

At 1255 AM CDT, the strong thunderstorm was located over Perdido
Beach, or 6 miles northeast of Orange Beach, moving northeast at 35
mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Pensacola, Ferry Pass, Brent, West Pensacola, Ensley, Warrington,
Gonzalez, Pace, Milton, Orange Beach, Goulding, Bagdad, Lillian,
Myrtle Grove, Perdido Beach, Elberta, Point Baker, Pea Ridge,
Roeville and Floridatown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3039 8765 3082 8704 3061 8684 3023 8752
TIME...MOT...LOC 0555Z 231DEG 31KT 3034 8750
Special weather statement, Oct 28, 2:10 AM CDT, 2 hours 56 minutes before
Special Weather Statement
National Weather Service Mobile AL
210 AM CDT SAT OCT 28 2017

FLZ202>204-280800-
Santa Rosa Coastal FL-Escambia Coastal FL-Santa Rosa Inland FL-
210 AM CDT SAT OCT 28 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES... SOUTHEASTERN SANTA ROSA AND SOUTHEASTERN ESCAMBIA
COUNTIES UNTIL 300 AM CDT...

At 209 AM CDT, the strong thunderstorms were located 4 miles
southwest of Warrington, moving east at 45 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Pensacola, West Pensacola, Warrington, Gulf Breeze, Goulding, Myrtle
Grove, Oriole Beach, Navarre, Navarre Beach and Pensacola Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways. Occasional to frequent lightning is also
occurring.

&&

LAT...LON 3022 8738 3038 8745 3064 8681 3038 8680
      3022 8735
TIME...MOT...LOC 0709Z 250DEG 39KT 3033 8733

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 10:44 PM CDTAreal Flood AdvisoryMOBBaldwin3 hr
Oct 27, 11:01 PM CDTFlash Flood WarningMOBBaldwin6 hr
Oct 27, 11:37 PM CDTSpecial Marine WarningMOB53 min
Oct 28, 12:28 AM CDTSpecial Marine WarningMOB62 min
Oct 28, 12:53 AM CDTSpecial Marine WarningMOB52 min
Oct 28, 1:42 AM CDTAreal Flood AdvisoryMOBBaldwin3 hr
Oct 28, 1:52 AM CDTFlash Flood WarningMOBBaldwin3 hr
Oct 28, 2:06 AM CDTSpecial Marine WarningMOB54 min
Oct 28, 2:42 AM CDTSpecial Marine WarningMOB93 min
Oct 28, 2:58 AM CDTSpecial Marine WarningMOB92 min
Oct 28, 3:57 PM CDTFrost AdvisoryMOBChoctaw16 hr
Oct 28, 12:26 AM CDTSpecial Weather StatementMOBSanta Rosa49 min
Oct 28, 12:55 AM CDTSpecial Weather StatementMOBEscambia, Santa Rosa65 min
Oct 28, 2:10 AM CDTSpecial Weather StatementMOBEscambia50 min

Nearby

Small Craft Advisories in Alabama, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.